Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 168, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 11, 2017, 3:48 PM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 3:48 PM CDT (20:48 UTC)
- Expired
- May 11, 2017, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barren County, KY, Edmonson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS53 KLMK 112048
SVRLMK
KYC009-061-227-112115-
/O.NEW.KLMK.SV.W.0168.170511T2048Z-170511T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
348 PM CDT THU MAY 11 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northeastern Warren County in south central Kentucky...
Northwestern Barren County in south central Kentucky...
Southeastern Edmonson County in south central Kentucky...
* Until 415 PM CDT
* At 348 PM CDT, a severe thunderstorm was located near Brownsville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Glasgow, Cave City, Smiths Grove, Park City, Oakland, Oil City,
Chalybeate, Rhoda, Nick and Tuckertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 8634 3717 8633 3715 8594 3696 8597
TIME...MOT...LOC 2048Z 278DEG 31KT 3710 8624
HAIL...1.00IN
WIND...60MPH
$$
RJS2 follow-up statements
818
WWUS53 KLMK 112101
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
401 PM CDT THU MAY 11 2017
KYC009-061-227-112115-
/O.CON.KLMK.SV.W.0168.000000T0000Z-170511T2115Z/
Warren KY-Barren KY-Edmonson KY-
401 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL WARREN...NORTHWESTERN BARREN AND SOUTHEASTERN
EDMONSON COUNTIES...
At 401 PM CDT, a severe thunderstorm was located 11 miles southeast
of Brownsville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Glasgow, Cave City, Smiths Grove, Park City, Oakland, Oil City, Pig,
Hays, Beckton and Stovall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3704 8628 3713 8621 3715 8594 3696 8597
TIME...MOT...LOC 2101Z 290DEG 24KT 3706 8616
HAIL...1.00IN
WIND...60MPH
$$
RJS203
WWUS53 KLMK 112113
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
413 PM CDT THU MAY 11 2017
KYC009-061-227-112123-
/O.EXP.KLMK.SV.W.0168.000000T0000Z-170511T2115Z/
Warren KY-Barren KY-Edmonson KY-
413 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN...
NORTHWESTERN BARREN AND SOUTHEASTERN EDMONSON COUNTIES WILL EXPIRE AT
415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3704 8628 3713 8621 3715 8594 3696 8597
TIME...MOT...LOC 2113Z 278DEG 31KT 3705 8605
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:36 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 11, 2:36 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 336 PM EDT Thu May 11 2017 .Short Term...(This evening through Friday night) Issued at 315 PM EDT Thu May 11 2017 ...Severe Storms Possible Late This Afternoon and Evening... Numerous showers and storms have erupted along a slow moving frontal boundary this afternoon. These storms have been slow to grow upscale. However, they have produced torrential rainfall and gusty winds. As we get into the late afternoon/evening hours, this convection will continue to move southeast. Given convective trends so far this afternoon, still feel damaging winds will be a threat in some of the stronger cells through this evening. Also of note will be the torrential rainfall as convection has had a tendency to train especially near the I-64 corridor late this afternoon. Will need to watch convective trends throughout the evening especially along and north of the I-64 corridor as flash flood guidance is lower in these areas (as low as 1-1.5 inches per hr). Isld instances of hail up to 1 inch may also be possible as a secondary threat. After this complex of storms and the frontal boundary move southeast through the area this evening, we may see a brief lull or less activity by late evening or during the early morning hours. Then the boundary should lift back north as a low pressure moves northeast along the boundary late tonight into Fri morning resulting in another round of showers and perhaps some isld-sct t-storms mainly over south central KY. These storms should be non-severe but may contain heavy rain which could cause some isld minor flooding issues in areas that received t-storms this afternoon/evening. Rain showers will diminish from NW to SE Fri during the day as the parent low pressure system pulls away from the region. Skies will begin to clear Fri night. Temperatures will be cooler post-frontal with highs dropping back into the 60s Fri. Lows will be in the upper 50s/lower 60s tonight and then upper 40s/lower 50s Fri night. && .Long Term...(Saturday through Thursday) Issued at 335 PM EDT Thu May 11 2017 A dry pattern looks in store for the coming weekend and the first part of next week as an upper level ridge slowly moves into the region. As a result we'll see a gradual warm-up into the low 80s by Sun and then into the upper 80s by next Tue/Wed. By Thu, a southerly return flow with a few disturbances will setup bringing rain/t-storm chances back into the region and at least slightly cooler air. && .Aviation...(18Z TAF Issuance) Issued at 158 PM EDT Thu May 11 2017 Currently convection is redeveloping along the Ohio River and working it's way southeast. This line will bring periods of showers and scattered storms to all three TAF sites between 18-24z. Expect MVFR visibility during periods of showers. As convection moves out this evening, ceilings will lower to IFR at LEX and BWG, and SDF will likely see MVFR during the morning hours. BWG may see another round of showers and storms beginning 06-12z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...AMS Long Term...AMS Aviation...KDW
Hazardous weather outlook, May 11, 2:57 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 357 PM EDT Thu May 11 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-122000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 357 PM EDT Thu May 11 2017 /257 PM CDT Thu May 11 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous storms are expected to continue through this evening. Some of the storms could become severe with damaging winds and torrential rainfall the main threats. Small hail is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms early Friday could produce heavy rainfall and localized minor flooding, especially over south-central Kentucky. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Special weather statement, May 11, 3:20 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
420 PM EDT THU MAY 11 2017
KYZ028-053-112045-
Hardin-Larue-
420 PM EDT THU MAY 11 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LARUE AND SOUTHERN
HARDIN COUNTIES...
At 420 PM EDT, a strong thunderstorm was located 14 miles west of
Elizabethtown, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Elizabethtown, Radcliff, Sonora, Eastview, Hansbrough, Addington
Field Airport, Solway, Glendale, Pierce Mill and Gaithers.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3772 8620 3777 8617 3776 8577 3749 8583
3756 8611 3757 8611 3757 8613 3759 8623
TIME...MOT...LOC 2020Z 278DEG 19KT 3767 8613
RJSLocal storm report, May 11, 3:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 2 NNW JUNCTION CITY 37.61N 84.81W
05/11/2017 M0.25 INCH BOYLE KY PUBLIC
THREE REPORTS.
&&
SZAPPANOSLocal storm report, May 11, 3:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 WNW MITCHELLSBURG 37.62N 84.99W
05/11/2017 M0.75 INCH BOYLE KY TRAINED SPOTTER
&&
SZAPPANOSSpecial weather statement, May 11, 3:35 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
435 PM EDT THU MAY 11 2017
KYZ041-047>049-056-057-112130-
Mercer-Fayette-Jessamine-Clark-Madison-Garrard-
435 PM EDT THU MAY 11 2017
...AN AREA OF THUNDERSTORMS WILL AFFECT EAST CENTRAL MERCER...
NORTHWESTERN GARRARD...SOUTHERN CLARK...JESSAMINE...MADISON AND
SOUTHEASTERN FAYETTE COUNTIES from 430 to 530 pm edt...
Thunderstorms were moving east around 20 mph.
Torrential rain, cloud-to-ground lightning, and winds up to 30 mph
are possible with these storms. The heavy rain may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Richmond, Nicholasville, Harris Ferry, Wilmore, Peytontown, Valley
View, Jackson Ferry, Panola, Stone and Toddville.
LAT...LON 3786 8401 3787 8403 3784 8400 3783 8404
3785 8406 3782 8407 3785 8408 3784 8410
3782 8412 3781 8412 3782 8410 3781 8408
3778 8411 3777 8408 3772 8410 3767 8409
3764 8413 3770 8474 3792 8469 3792 8399
TIME...MOT...LOC 2033Z 274DEG 18KT 3783 8416
TWFSpecial weather statement, May 11, 3:41 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
441 PM EDT THU MAY 11 2017
KYZ067-112115-
Lincoln-
441 PM EDT THU MAY 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN COUNTY...
At 441 PM EDT, a strong thunderstorm was located near Stanford,
moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Stanford, Crab Orchard, Hustonville, Boneyville, Milledgeville,
Jumbo, Ottenheim, Geneva, Rowland and Halls Gap.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3733 8460 3749 8484 3757 8479 3750 8448
3749 8447
TIME...MOT...LOC 2041Z 300DEG 26KT 3751 8479
SCHOETTMERSpecial weather statement, May 11, 3:42 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
342 PM CDT THU MAY 11 2017
KYZ062-063-071-074-112115-
Hart-Warren-Edmonson-Barren-
342 PM CDT THU MAY 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HART...
NORTHEASTERN WARREN...NORTHWESTERN BARREN AND EDMONSON COUNTIES...
At 342 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brownsville to 6 miles north of Plum
Springs. Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Bowling Green, Munfordville, Brownsville, Horse Cave, Cave City,
Smiths Grove, Park City, Oakland, Chalybeate and Girkin.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3734 8580 3710 8596 3694 8616 3707 8647
3732 8626
TIME...MOT...LOC 2042Z 285DEG 18KT 3727 8625 3711 8638
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 AM CDT | Special Weather Statement | LMK | Henry, Trimble | 36 min |
| May 11, 1:46 AM CDT | Special Weather Statement | LMK | Franklin, Harrison, Shelby | 29 min |
| May 11, 2:10 AM CDT | Special Weather Statement | LMK | Franklin, Harrison, Nicholas, Scott | 35 min |
| May 11, 5:03 AM CDT | Special Weather Statement | LMK | Meade | 27 min |
| May 11, 1:35 PM CDT | Special Weather Statement | LMK | Bullitt | 25 min |
| May 11, 1:53 PM CDT | Special Weather Statement | LMK | Nelson | 37 min |
| May 11, 2:11 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 34 min |
| May 11, 2:18 PM CDT | Special Weather Statement | LMK | Fayette, Spencer, Woodford | 57 min |
| May 11, 2:21 PM CDT | Special Weather Statement | LMK | Butler | 39 min |
| May 11, 2:37 PM CDT | Special Weather Statement | LMK | Mercer | 38 min |
| May 11, 2:42 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Washington | 33 min |
| May 11, 2:51 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 24 min |
| May 11, 3:06 PM CDT | Special Weather Statement | LMK | Madison | 24 min |
| May 11, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 33 min |
| May 11, 3:20 PM CDT | Special Weather Statement | LMK | Hardin | 25 min |
| May 11, 3:35 PM CDT | Special Weather Statement | LMK | Jessamine, Madison | 55 min |
| May 11, 3:41 PM CDT | Special Weather Statement | LMK | Lincoln | 34 min |
| May 11, 3:42 PM CDT | Special Weather Statement | LMK | Edmonson, Hart | 33 min |
| May 11, 3:57 PM CDT | Special Weather Statement | LMK | Casey | 33 min |
| May 11, 4:09 PM CDT | Special Weather Statement | LMK | Lincoln | 36 min |
| May 11, 4:13 PM CDT | Special Weather Statement | LMK | Barren | 32 min |
| May 11, 4:42 PM CDT | Special Weather Statement | LMK | Barren, Metcalfe | 33 min |
| May 11, 5:09 PM CDT | Special Weather Statement | LMK | Russell | 51 min |
| May 11, 6:05 PM CDT | Special Weather Statement | LMK | Clinton | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.